Blogs


Notices

Withdrawal newbie

Old 04-09-2015, 02:05 PM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2015
Location: San Antonio, TX
Posts: 5
Withdrawal newbie

Hi everyone. I have never actually posted anywhere before, but I am having serious depression problems after 2 weeks without pain meds. Is this normal and can anyone estimate how long it can last? I could really use some advice.
Sadturtle is offline  
The Following 3 Users Say Thank You to Sadturtle For This Useful Post:
kzaug2014 (04-09-2015), MelindaFlowers (04-09-2015)
Old 04-09-2015, 02:24 PM
  # 2 (permalink)  
Member
 
Join Date: Jun 2012
Location: Gatineau, QC, CA
Posts: 5,110
Welcome to SR!

Have you spoken to your doctor about this?
Thepatman is offline  
The Following 2 Users Say Thank You to Thepatman For This Useful Post:
Della1968 (04-09-2015), kzaug2014 (04-09-2015)
Old 04-09-2015, 02:29 PM
  # 3 (permalink)  
Forum Leader
 
ScottFromWI's Avatar
 
Join Date: May 2012
Location: Wisconsin, USA
Posts: 16,173
Welcome Sadturtle. Sorry to hear you are having a rough time of it. I have never detoxed from pain meds ( only alcohol ) but I would also recommend speaking with the Dr that prescribed them to see if there is anything that can be done. Or you could potentially speak with a DR/counselor if they were not prescribed in the first place - they could give you an idea of what to expect and make sure you are safe.
ScottFromWI is offline  
The Following User Says Thank You to ScottFromWI For This Useful Post:
kzaug2014 (04-09-2015)
Old 04-09-2015, 02:32 PM
  # 4 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2015
Location: San Antonio, TX
Posts: 5
Thanks for the advice. Yes my doctors know what's going on, and I see a therapist since I've suffered from depression for most of my life, but this is different. I feel like a different person...like it's not my brain anymore.
Sadturtle is offline  
The Following User Says Thank You to Sadturtle For This Useful Post:
kzaug2014 (04-09-2015)
Old 04-09-2015, 02:53 PM
  # 5 (permalink)  
Member
 
PurpleKnight's Avatar
 
Join Date: Sep 2012
Location: Ireland
Posts: 25,855
Welcome to the Forum!!
PurpleKnight is offline  
The Following User Says Thank You to PurpleKnight For This Useful Post:
kzaug2014 (04-09-2015)
Old 04-09-2015, 02:56 PM
  # 6 (permalink)  
Almost 700 years sober
 
Soberwolf's Avatar
 
Join Date: Aug 2014
Posts: 66,887
Blog Entries: 4
Welcome Sadturtle sorry to hear about the depression have you spoke to a Dr ?

heres some links to help http://www.soberrecovery.com/forums/...at-we-did.html

http://www.soberrecovery.com/forums/...-recovery.html
Soberwolf is offline  
The Following User Says Thank You to Soberwolf For This Useful Post:
kzaug2014 (04-09-2015)
Old 04-09-2015, 04:20 PM
  # 7 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 188,407
Blog Entries: 1
Hi and welcome sadturtle

I think depression is a part of most peoples withdrawal experience, at least for a while.

At two weeks, I hope you'll see some better days soon

D
Dee74 is offline  
Old 04-09-2015, 06:10 PM
  # 8 (permalink)  
bona fido dog-lover
 
least's Avatar
 
Join Date: Mar 2008
Location: eastern USA
Posts: 85,249
Blog Entries: 32
Welcome to the family!
least is offline  
Old 04-09-2015, 06:18 PM
  # 9 (permalink)  
Administrator
 
Anna's Avatar
 
Join Date: Aug 2003
Location: Dancing in the Light
Posts: 53,894
Welcome!

I'm sure it's hard at the moment, but give it a bit more time. If things do not begin to turn around, don't hesitate to go back to your dr.
Anna is online now  
Old 04-09-2015, 06:45 PM
  # 10 (permalink)  
Member
 
Join Date: Nov 2011
Location: Winchester, Va
Posts: 50
Depression is an unfortunate side effect of withdrawal. The best advice is distraction. I find it creeps up on me when I sit still. Staying active here is great distraction. Do you have hobbies that you can dive into?
Pipedreamer is offline  
Old 04-09-2015, 06:46 PM
  # 11 (permalink)  
Member
 
Join Date: Apr 2015
Location: Ohio
Posts: 41
Got hooked on pain meds when I cut my fingers off. I feel your pain. That is tuff. It's been thirteen years for me on that. Flush the **** out of your body. I have nothing more because I turned into an alcoholic at that time to! Good luck I'm rootin for you
itstiime is offline  
The Following User Says Thank You to itstiime For This Useful Post:
Lorax1981 (04-13-2015)
Old 04-09-2015, 07:04 PM
  # 12 (permalink)  
Member
 
Join Date: Apr 2015
Posts: 347
i remeber early on recovery from pain med addiction i read vitamin B12 can help with depression for ladies. so i tried it out figuring we all had the same hormones just different amounts. i used the tablets that dissolve under the tounge. I honestly feel i had a deficiancy. that first month was alot of chocolate and b12. i wont promote altering the way you feel much but it is a vitamin and unlike other vitamins there are no ill side effects like having too much calcium or iron.
damascus1986 is offline  
Old 04-09-2015, 07:04 PM
  # 13 (permalink)  
Member
 
MelindaFlowers's Avatar
 
Join Date: Jun 2010
Location: California
Posts: 2,668
Alcohol was my problem and I was pretty fragile at two weeks with a pretty decent dose of depression. Deep down though, I was happier than when I was drinking and didn't know if I would ever stop.

Sobriety always gets better with time. Nothing is worse than living in active addiction.

Great job on the two weeks! Sobriety and cleaning up out act is kinda the opposite of instant gratification. It is a slooooow simmering gratification but aren't the most valuable things in life always like that?
MelindaFlowers is offline  
Old 04-09-2015, 07:19 PM
  # 14 (permalink)  
Member
 
Join Date: Apr 2015
Posts: 347
Vitamin B12 - Addiction: Substance Abuse - MedHelp

ManagingWithdrawals.com Blog Archive B-Complex Vitamins during Opiate Withdrawal
heres some pages stay strong it does get better
damascus1986 is offline  
Old 04-10-2015, 11:45 AM
  # 15 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2015
Location: San Antonio, TX
Posts: 5
I thank everyone for the welcomes. I have rarely felt a sense of belonging so I appreciate every comment. Hearing hope helps more than I can say, and I am just trying to keep my head above water right now. Sometimes feels like I'm barely breathing. I have to hope this will get better.
Yes, I normally have a few hobbies, but right now I can't seem to even get my brain in the right place....piano, reading, hiking, playing with our dogs.
Sadturtle is offline  
The Following User Says Thank You to Sadturtle For This Useful Post:
MelindaFlowers (04-12-2015)
Old 04-13-2015, 04:05 PM
  # 16 (permalink)  
Member
 
Join Date: Apr 2015
Posts: 347
just do whatever u have to to get your mind off it, and hey san antonio im in houston! fellow opiate addict myself
damascus1986 is offline  
Old 04-19-2015, 12:55 PM
  # 17 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2015
Location: San Antonio, TX
Posts: 5
I need serious advice right now. Was actually on pain meds for Crohn's Disease but they took me off due to "narcotic gut". am seriously wanting to take pain meds for abdominal pain but don't want to undue what i've done the past 3 weeks. This is horrible.
Sadturtle is offline  
Old 04-19-2015, 01:05 PM
  # 18 (permalink)  
Administrator
 
Anna's Avatar
 
Join Date: Aug 2003
Location: Dancing in the Light
Posts: 53,894
You need to talk to your dr to get his advice.
Anna is online now  
Old 04-19-2015, 01:29 PM
  # 19 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2015
Location: San Antonio, TX
Posts: 5
Thank you
Sadturtle is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 08:02 AM.